Alert archive / Nevada / Red Flag Warnings in 2010
Red Flag Warning 9, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 7, 2010, 2:43 AM PDT for Elko County, Nevada. It took effect at Aug 7, 2010, 10:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2010, 2:43 AM PDT (09:43 UTC)
- In effect from
- Aug 7, 2010, 10:00 AM PDT
- Expired
- Aug 7, 2010, 7:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 4443 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
643 WWUS85 KLKN 070943 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 243 AM PDT SAT AUG 7 2010 ...STORM SYSTEM ALONG THE CALIFORNIA COAST CONTINUING TO BRING GUSTY WINDS AND LOW HUMIDITY TO NEVADA... .THE TROUGH OF LOW PRESSURE ALONG THE CALIFORNIA COAST WILL CONTINUE TO CAUSE GUSTY WINDS ACROSS EASTERN AND CENTRAL NEVADA TODAY. DRY AIR WILL CONTINUE TO PERSIST AT THE SURFACE. WINDS WILL NOT BE QUITE AS STRONG TODAY AS THOSE EXPERIENCED YESTERDAY...BUT GUSTS GREATER THAN 30 MPH FOR SEVERAL HOURS ARE NOW EXPECTED AGAIN THIS AFTERNOON. NVZ455-457-470-072145- /O.NEW.KLKN.FW.W.0009.100807T1700Z-100808T0200Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN ELKO COUNTY- 243 AM PDT SAT AUG 7 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 455...457 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 470 - EASTERN ELKO COUNTY 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES * WIND: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH BY LATE MORNING...WITH GUSTS AS HIGH AS 35 MPH. * HUMIDITY: RELATIVE HUMIDITY WILL FALL TO BETWEEN 5 AND 15 PERCENT BY LATE MORNING. * IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/ELKO RCM
2 follow-up statements
024 WWUS85 KLKN 072137 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 237 PM PDT SAT AUG 7 2010 .LOW PRESSURE ALONG THE CALIFORNIA COAST WILL CONTINUE TO CAUSE GUSTY WINDS ACROSS EASTERN AND CENTRAL NEVADA FOR THE REST OF THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. DRY AIR WILL CONTINUE TO PERSIST AT THE SURFACE. GUSTS GREATER THAN 30 MPH ARE EXPECTED TO CONTINUE INTO EARLY EVENING...THEN WINDS WILL DIMINISH AFTER SUNSET. NVZ455-457-470-080200- /O.CON.KLKN.FW.W.0009.000000T0000Z-100808T0200Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN ELKO COUNTY- 237 PM PDT SAT AUG 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 455...457 AND 470... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 470 - EASTERN ELKO COUNTY 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES * WIND: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY: RELATIVE HUMIDITY WILL RANGE FROM 5 AND 15 PERCENT THIS AFTERNOON BEFORE INCREASING AGAIN TONIGHT. * IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/ELKO
001 WWUS85 KLKN 080153 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 653 PM PDT SAT AUG 7 2010 NVZ455-457-470-080300- /O.EXP.KLKN.FW.W.0009.000000T0000Z-100808T0200Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN ELKO COUNTY- 653 PM PDT SAT AUG 7 2010 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY WILL EXPIRE AT 7 PM PDT THIS EVENING FOR FIRE ZONES 455...457 AND 470... THE RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY WILL EXPIRE AT 7 PM PDT THIS EVENING. WINDS ARE SUBSIDING ACROSS THE REGION AND HUMIDITY IS STARTING TO RECOVER...SO THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE AS SCHEDULED. $$ HTTP://WEATHER.GOV/ELKO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 6, 10:06 PM PDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 6, 10:06 PM PDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1006 PM PDT FRI AUG 6 2010 .SYNOPSIS...NORTHERN AND CENTRAL NEVADA CAN ANTICIPATE WARM AND DRY WEATHER TODAY AND TOMORROW...WITH THUNDERSTORMS ALONG THE IDAHO/NEVADA BORDER AND OVER ELKO AND WHITE PINE COUNTIES. BREEZY CONDITIONS ARE EXPECTED ON THIS AFTERNOON AND EVENING ACROSS PORTIONS OF EASTERN AND CENTRAL NEVADA. && .UPDATE...RED FLAG WARNING WAS ALLOWED TO EXPIRE AS SCHEDULED AS WINDS HAVE DIMINISHED AND RH'S ARE COMING UP. NO OTHER CHANGES AT THIS TIME. RCM && .PREV DISCUSSION... /ISSUED AT 237 PM / SHORT TERM...THE UPPER LEVEL PATTERN FEATURES A TROUGH ALONG THE WESTERN U.S. WITH A RIDGE AXIS ANCHORED JUST EAST OF THE NORTHERN AND CANADIAN ROCKIES. THUNDERSTORMS ARE POSSIBLE TODAY IN THE AFTERNOON AND EVENING FOR ELKO AND EASTERN WHITE PINE AND NORTHERN HUMBOLDT COUNTIES...ALTHOUGH EXPECT LITTLE IN THE WAY OF QPF WITH BASES FORMING BETWEEN 550MB AND 500MB...AND THE PWS RANGING BETWEEN .50 AND .75 OF AN INCH. THERE IS A TONGUE OF DISTINCTLY DRIER AIR OVER CENTRAL NV...TO THE NORTH AND WEST OF THAT DRY SLOT IS A MOISTURE GRADIENT...WITH PWS CONTRASTING FROM BELOW .25 OF AN INCH TO .75 OF AN INCH. NAM12 HAS PLACED BEST LIFTED INDICES...VALUES OF CAPE AND BULK RICHARDSON OVER HUMBOLDT COUNTY WITH A SECONDARY ENHANCED REGION OVER ELKO COUNTY AND EASTERN WHITE PINE. THIS AFTERNOON...THE PRIMARY ISSUE WILL BE A SHORTWAVE CARVING ITS WAY INTO THE LKN CWA...WHICH WILL BRING WINDS AND AS WELL AS THE FAVORABLE CONDITIONS FOR CONVECTIVE DEVELOPMENT. STRONG OUTFLOWS AND DRY MICROBURSTS POSSIBLE. THE GEFS DEPICTS V-COMPONENT ANOMALIES OF TWO POSITIVE STANDARD DEVIATIONS ...WHICH WILL PRODUCE GUSTY WINDS OVER THE CWA...EXPECT GUSTS UP TO 35 MPH OVER ELKO...WHITE PINE AND NORTHERN NYE COUNTIES. SATURDAY...WITH THE TROF WILL DIG DEEPER WHILE MOVING INLAND...BETTER FORCING IS EXPECTED OVER THE SILVER STATE...EXPECT MORE THUNDERSTORMS...AND AN INCREASE IN PWS AS THE PACIFIC AIRMASS MOVES INTO THE GREAT BASIN. LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. MODELS IN AGREEMENT WITH PUSHING AN UPPER LOW CENTER THROUGH NV SUNDAY NIGHT INTO MONDAY. HAVE KEPT THUNDERSTORMS OVER THE NORTHERN AND EASTERN PORTIONS OF THE CWA INTO MONDAY NIGHT WITH JET DYNAMICS PRESENT. THEN RIDGE BUILDS TUESDAY INTO THE REST OF THE PERIOD AS UPPER LOW RETROGRADES OF THE WEST COAST WITH LOW LEVEL MOISTURE BECOMING QUITE DRY FOR MOSTLY CLEAR SKIES. TEMPERATURES ARE EXPECTED TO BE SLIGHTLY ABOVE NORMAL. AVIATION...GUSTY SOUTHWEST WINDS WILL CONTINUE OVER KELY AND KTPH THROUGH EARLY THIS EVENING...THEN DECREASING DURING THE EVENING HOURS. THUNDERSTORMS WILL BE POSSIBLE NEAR KWMC AND KEKO THIS EVENING. THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE NORTHERN NV SATURDAY AFTERNOON. GUSTY SOUTHWEST WINDS UP TO 30 MPH WILL DEVELOP AGAIN OVER KELY AND KTPH SATURDAY AFTERNOON. FIRE WEATHER...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN AND NORTHERN NEVADA THIS AFTERNOON...SPECIFICALLY...467... 468... 469...470...AND 455. EXPECTING THESE STORMS TO BE A MIX OF WET AND DRY THUNDERSTORMS. STRONG OUTFLOWS POSSIBLE. AS OF 20Z OR 1PM PDT...RADAR DATA SHOWS GOOD CONVECTIVE DEVELOPMENT OVER THE NORTHERN FIRE WEATHER ZONES NEAR THE NEVADA STATE LINE AND CONVECTION OVER ELKO COUNTY AND NORTHERN WHITE PINE. EXPECT THE UPPER LEVEL LOW TO CONTINUE TO MOVE EASTWARD TOWARDS THE GREAT BASIN...BRINGING GUSTY WINDS AHEAD OF THE TROUGH. RED FLAG WARNING FOR TODAY IS ON TRACK WITH VERY LOW RHS AND GUSTY WINDS ALREADY OBSERVED A RAWS SITES IN 455... 457...469 AND 470. THIS WEEKEND...EXPECT MORE THUNDERSTORM ACTIVITY. RH RECOVERY AT NIGHT SHOULD IMPROVE ACROSS THE ZONES IN THE NEAR TERM WITH PACIFIC MOISTURE MOVING INTO THE REGION AND UPPER LEVEL HEIGHTS DECREASING AS THE TROUGH MOVES INLAND. LOOKING BEYOND THIS WEEKEND...A SECOND STORM WILL MOVE INTO THE PACIFIC NORTHWEST MIDWEEK...EXPECT GOOD GRADIENT FORCE WINDS AHEAD OF THIS SECOND FRONTAL BOUNDARY. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 93/88
Hazardous weather outlook, Aug 6, 10:09 PM PDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 1009 PM PDT FRI AUG 6 2010 NVZ013-030>037-080515- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 1009 PM PDT FRI AUG 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE THUNDERSTORMS ARE EXPECTED ON SATURDAY AND SUNDAY AS THE PACIFIC DISTURBANCE MOVES INLAND. A SECOND STORM IS LOOMING ON THE HORIZON FOR MID-WEEK WITH MAY BRING MORE GUSTY WINDS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RCM
In the hours before
Local storm report, Aug 6, 10:50 PM PDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
1050 PM PDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 1 N ELKO 40.85N 115.76W
08/06/2010 ELKO NV NWS EMPLOYEE
MULTIPLE LARGE BRANCHES DOWN. ONE OR TWO TREES DOWN AT
RUBY VIEW GOLF COURSE.
0210 PM TSTM WND GST ELKO 40.84N 115.76W
08/06/2010 M70.00 MPH ELKO NV ASOS
KEKO ASOS REPORTED A PEAK WIND GUST OF 70 MPH FROM A DRY
MICROBURST.
&&
RCMNearby
Red Flag Warnings in Nevada, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.